Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
158 Doctors are Online

Intense throat pain after smoking crystal meth. What can be done for relief?

my friend msoy recently smoke crystal meth--he has a horribly painful sore throat ( i am supporting hime and know he stopped yet he cannot eat or swallow food--jsut a dew noments again he had tears fro his throat pain which was bad enough that he was is moamng from pain what can we do to ease the pain gargle salt ester etc?
Asked On : Fri, 14 Sep 2012
Answers:  2 Views:  2687
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
ENT Specialist 's  Response
Dear Brian
Hello I am Dr Ravinder Sharma
Possible explanation for the symptoms described are
Meth is a irritant for oral and throat mucosa. Burning sensation is quite common after exposure
Chemical burns have been seen in some cases
It increases the risk of infections in throat
It appears your friend has chemical burns or infection in throat. I would advise you for a ENT consultation or you can try gargles with betadine or chlorhexidine. Analgesics with or without antibiotics may be required
Feel free to contact us if you need more info on this
with regards
Ravinder Sharma

Answered: Sat, 15 Sep 2012
I find this answer helpful
ENT Specialist Dr. Ravinder Sharma's  Response
Dear brian
Hello I am Dr Ravinder Sharma. Crystal meth is known to cause dryness in throat, ulcers in throat and pain in throat. In some individuals it can even cause chemical burns in throat. Throat infections are also common in these individuals
Stop meth immediately
Saline rinse or gargles may help
Loacal anesthesia (Xylocaine lozenges) may help.
In case of infection you will need antibiotics course
I hope this answers your concern
Let me know if I can help you further
with regards
Ravinder Sharma
Answered: Sat, 15 Sep 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor